MAUDE Adverse Event Report: ABBOTT GMBH ALINITY S HTLV I/II REAGENT KIT; HUMAN T-LYMPHOTROPIC VIRUS TYPES I AND II (E COLI, RECOM) AG AND SYNTH PEPTIDES

ABBOTT GMBH ALINITY S HTLV I/II REAGENT KIT; HUMAN T-LYMPHOTROPIC VIRUS TYPES I AND II (E COLI, RECOM) AG AND SYNTH PEPTIDES
Catalog Number 06P07-60
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed false repeat reactive alinity s htlv i/ii results for a patient.The following data was provided:on (b)(6) 2022 sample id (b)(6) initial result = 1.11; repeat = 1.75 s/co western blot = negative (no donor tissue was discarded) the sample appearance was normal and spun according to the package insert requirements.No impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A final report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
Update: additional information was provided by the customer on 22nov2022.An additional sample id generated false repeat reactive alinity s htlv i/ii results from a cadaveric tissue donor.Customer reported a cadaveric sample repeatedly reactive, nat negative.Sample id (b)(6), 71-year-old female.Cause of death cardiac arrest.Sample results = 3.18 s/co, 3.27 s/co, and 1.48 s/co.Western blot was negative, and tissue was accepted.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Additional information for section a1, a2, a3: sample id (b)(6), 71 year old female.Additional information section b3 - sample id (b)(6) 2022.
 
Additional Manufacturer Narrative
Additional information for section a1: sample id (b)(6) and sample id (b)(6).
 
Event or Problem Description
Additional information was provided by the customer on 29sep2022.An additional sample id generated false repeat reactive alinity s htlv i/ii results from a cadaveric tissue donor.Sample id (b)(6) initial result = 1.51; repeat = 1.14 and 1.13 s/co western blot = negative.Tissue was not discarded and was accepted by tissue processor lifenet health.No impact to patient management was reported.
 
Additional Manufacturer Narrative
The complaint investigation included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, review of field data, returned sample analysis, and a cross functional team (cft) review.Data and information provided by the customer were reviewed and support the complaint issue without indication for any additional issue.Ticket and trending review determined no trends for the complaint list number/lot number or complaint issue.Device history record review did not identify any potential non-conformances, non-conformances or deviations with the complaint lot.To assess the level of hemolysis, a visual inspection of the returned cadaveric samples was performed.The assessment was performed by applying the visual inspection reference guide of the american red cross biomedical services.Per american and european red cross standards, the acceptable level of hemolysis (based on visual/qualitative inspection) is less than 0.8%.The following summarizes the findings of the visual inspection of the returned samples: 171581: 2% of hemolysis; 171511: 0.9% of hemolysis; 171268: 1% of hemolysis; 171649: 0.9% of hemolysis; 172614: 1% of hemolysis.The assessment concluded all 5 samples exceed the acceptable level of hemolysis per the american and european red cross standards.Further, alinity s htlv i/ii testing and cell-dyn sapphire hemoglobin testing on the returned specimens was performed.The testing concluded all 5 samples were nonreactive and none had hemoglobin levels exceeding package insert (all 5 less than 500 mg/dl).A technical review of field data for alinity s htlv i/ii was performed.Overall, the reactive rates of reagent lot 34143be00 across core, applicable peer sites and across all us customer sites were collected and assessed.Across all us customers, the initial reactive rate (irr), repeat reactive rate (rrr) and specificity (assuming zero prevalence) observed for lot 34143be00 is within product requirements, within package insert representative data for cadaveric specimens and comparable to other lots analyzed in the comparison.Lot 34143be00 was not tested at peer sites.The cft reviewed and determined the adverse event was related to correct use and concluded the risk management file (rmf) is adequate and sufficiently addresses the issue under review.Labeling was reviewed and sufficiently addresses the customer¿s issue.Based on the investigation the alinity s htlv i/ii reagent lot 34143be00 met performance specifications and performed as intended at the customer site as all reactive rates were within product requirements respectively package insert claims for cadaveric testing.Further, a systemic issue and/or product deficiency was not identified.
 
Additional Manufacturer Narrative
Correction: section a1 - patient identifier 170537, 172614, 174135, 175221, 175845, inadvertently omitted from previous submission.
 
Additional Manufacturer Narrative
Additional information for section a1, a2, a3: sample id (b)(6), 56 year old male and sample id (b)(6), 55 year old male.Additional information section b3 - sample id (b)(6) 2022, sample id (b)(6) 2022.
 
Event or Problem Description
Update additional information received from the customer.Additional sample id's were provided that generated false repeat reactive alinity s htlv i/ii results from cadaveric tissue donors.Sample id (b)(6), 56 yr old male.Cause of death anoxia/cardiac arrest in hospital.Initial result = 1.19 s/co, repeat = 1.03 s/co and 1.80 s/co.The sample was slightly hemolyzed.The sample was nat negative and western blot negative.The tisue was accepted.Sample id (b)(6), 55 yr/male.Cause of death anoxia/cardiac arrest.Sample described as slightly hemolyzed.Initial result = 2.97 s/co, repeat result = 3.53 s/co and 3.36 s/co.Nat negative, western blot was negative and tissue was accepted.No impact to patient management was reported.

Brand Name
ALINITY S HTLV I/II REAGENT KIT
Common Device Name
HUMAN T-LYMPHOTROPIC VIRUS TYPES I AND II (E COLI, RECOM) AG AND SYNTH PEPTIDES
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key15506721
Report Number3002809144-2022-00337
Device Sequence Number14944919
Product Code QHM
UDI-Device Identifier00380740117214
UDI-Public00380740117214
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
BL 125675
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2023
Device Catalogue Number06P07-60
Device Lot Number34143BE00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer09/29/2022
10/24/2022
11/22/2022
12/15/2022
02/08/2023
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date10/06/2022
11/11/2022
12/08/2022
12/19/2022
02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY S SYSTEM, 06P16-01, (B)(6) ; ALNTY S SYSTEM, 06P16-01, (B)(6) ; ALNTY S SYSTEM, 06P16-01, (B)(6) ; ALNTY S SYSTEM, 06P16-01, (B)(6) ; ALNTY S SYSTEM, 06P16-01, (B)(6) ; ALNTY S SYSTEM, 06P16-01, (B)(6)
Patient SexUnknown